Alert archive / Michigan / Gale Warnings in 2018

Gale Warning 3, NWS Detroit, MI

January 6, 2018

NWS Detroit, MI issued this gale warning at Jan 6, 2018, 4:08 AM EST. It took effect at Jan 7, 2018, 7:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2018, 4:08 AM EST (09:08 UTC)
In effect from
Jan 7, 2018, 7:00 AM EST
Expired
Jan 7, 2018, 9:31 PM EST
In force
15 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

342 
WHUS73 KDTX 060908
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
408 AM EST SAT JAN 6 2018

...ANOTHER ROUND OF GALES OVER CENTRAL LAKE HURON TONIGHT...

.NORTHWEST TO NORTH MARGINAL GALE FORCE WINDS OVER MUCH OF THE OPEN 
WATERS OF LAKE HURON EARLY THIS MORNING WILL DECREASE TODAY, WITH 
WINDS AT OR BELOW 20 KNOTS BY THIS EVENING AS THEY SHIFT TO THE 
SOUTHWEST. WINDS WILL THEN QUICKLY RAMP UP AGAIN ON SUNDAY, LIKELY 
REACHING GALE FORCE OVER THE OPEN WATERS OF LAKE HURON, AND A GALE 
WARNING HAS BEEN ISSUED. MILDER AIR STREAMING INTO THE REGION WILL 
LEAD TO A REDUCTION OF WINDS SUNDAY NIGHT, UNDER 30 KNOTS. A SURFACE 
TROUGH MOVING THROUGH ON MONDAY WILL SHIFT THE WINDS TO THE WEST, 
BUT GENERALLY UNDER 25 KNOTS. WINDS WILL BECOME LIGHT AND VARIABLE 
AS WE HEAD INTO TUESDAY NIGHT AS HIGH PRESSURE SLIDES THROUGH THE 
CENTRAL GREAT LAKES.

LHZ362-363-462-062130-
/O.CON.KDTX.UP.W.0001.000000T0000Z-180106T1500Z/
/O.NEW.KDTX.GL.W.0003.180107T1200Z-180108T0300Z/
/O.NEW.KDTX.UP.W.0002.180107T1200Z-180107T2100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
408 AM EST SAT JAN 6 2018

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING...
...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 AM TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
HEAVY FREEZING SPRAY WARNING WHICH IS IN EFFECT FROM 7 AM TO 4 PM
EST SUNDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE
WARNING IS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY. 

* EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 AM TO 4 PM EST 
  SUNDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 39 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 19 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST SUNDAY
  WITH THE LARGEST WAVES EXPECTED AROUND NOON SUNDAY. 

* EXPECT HEAVY FREEZING SPRAY TO ALSO OCCUR UNTIL 10 AM EST THIS 
  MORNING.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ463-464-061500-
/O.CON.KDTX.UP.W.0001.000000T0000Z-180106T1500Z/
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
408 AM EST SAT JAN 6 2018

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING...

* EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 10 AM EST THIS 
  MORNING. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

BT
6 follow-up statements
585 
WHUS73 KDTX 061455
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
955 AM EST SAT JAN 6 2018

...ANOTHER ROUND OF GALES OVER CENTRAL LAKE HURON TONIGHT...

.NORTHWEST TO NORTH MARGINAL GALE FORCE WINDS OVER MUCH OF THE OPEN 
WATERS OF LAKE HURON EARLY THIS MORNING WILL DECREASE TODAY, WITH 
WINDS AT OR BELOW 20 KNOTS BY THIS EVENING AS THEY SHIFT TO THE 
SOUTHWEST. WINDS WILL THEN QUICKLY RAMP UP AGAIN ON SUNDAY, LIKELY 
REACHING GALE FORCE OVER THE OPEN WATERS OF LAKE HURON, AND A GALE 
WARNING HAS BEEN ISSUED. MILDER AIR STREAMING INTO THE REGION WILL 
LEAD TO A REDUCTION OF WINDS SUNDAY NIGHT, UNDER 30 KNOTS. A SURFACE 
TROUGH MOVING THROUGH ON MONDAY WILL SHIFT THE WINDS TO THE WEST, 
BUT GENERALLY UNDER 25 KNOTS. WINDS WILL BECOME LIGHT AND VARIABLE 
AS WE HEAD INTO TUESDAY NIGHT AS HIGH PRESSURE SLIDES THROUGH THE 
CENTRAL GREAT LAKES.

LHZ362-363-462-062100-
/O.EXP.KDTX.UP.W.0001.000000T0000Z-180106T1500Z/
/O.CON.KDTX.GL.W.0003.180107T1200Z-180108T0300Z/
/O.CON.KDTX.UP.W.0002.180107T1200Z-180107T2100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
955 AM EST SAT JAN 6 2018

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 AM TO
4 PM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING WILL EXPIRE AT 10 AM EST THIS
MORNING...

THE HEAVY FREEZING SPRAY WARNING WILL EXPIRE AT 10 AM EST THIS
MORNING. 

* EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 10 AM EST THIS 
  MORNING. 

* EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 AM TO 4 PM EST 
  SUNDAY.

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 39 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ463-464-061600-
/O.EXP.KDTX.UP.W.0001.000000T0000Z-180106T1500Z/
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
955 AM EST SAT JAN 6 2018

...HEAVY FREEZING SPRAY WARNING WILL EXPIRE AT 10 AM EST THIS
MORNING...

THE HEAVY FREEZING SPRAY WARNING WILL EXPIRE AT 10 AM EST THIS
MORNING. 

* EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 10 AM EST THIS 
  MORNING. 

$$

IRL
609 
WHUS73 KDTX 061957
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EST SAT JAN 6 2018

...GALES BEGINNING OVER CENTRAL LAKE HURON TONIGHT...

.WINDS WILL BECOME AT OR BELOW 20 KNOTS BY THIS EVENING AS THEY BEGIN 
TO SHIFT TO THE SOUTHWEST. WINDS WILL THEN QUICKLY RAMP UP AGAIN ON 
SUNDAY, REACHING GALE FORCE OVER THE OPEN WATERS OF LAKE HURON. GALE 
WARNINGS ARE IN EFFECT FOR THE CENTRAL BASIN OF LAKE HURON. MILDER 
AIR STREAMING INTO THE REGION WILL LEAD TO A REDUCTION OF WINDS 
SUNDAY NIGHT, UNDER 30 KNOTS. A SURFACE TROUGH MOVING THROUGH ON 
MONDAY WILL SHIFT THE WINDS TO THE WEST, BUT GENERALLY UNDER 25 
KNOTS. WINDS WILL BECOME LIGHT AND VARIABLE AS WE HEAD INTO TUESDAY 
NIGHT AS HIGH PRESSURE SLIDES THROUGH THE CENTRAL GREAT LAKES.

LHZ362-363-462-070900-
/O.CON.KDTX.GL.W.0003.180107T1200Z-180108T0300Z/
/O.CON.KDTX.UP.W.0002.180107T1200Z-180107T2100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
257 PM EST SAT JAN 6 2018

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 AM TO
4 PM EST SUNDAY...

* EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 AM TO 4 PM EST 
  SUNDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 41 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

IRL
040 
WHUS73 KDTX 070907
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 AM EST SUN JAN 7 2018

...SOUTHWEST GALES AND FREEZING SPRAY OVER CENTRAL LAKE HURON 
TODAY...

.SOUTHWEST WINDS QUICKLY RAMPING UP THIS MORNING, WITH GALE FORCE 
WINDS UP TO 40 KNOTS STILL EXPECTED ACROSS CENTRAL LAKE HURON.
MILDER AIR STREAMING INTO THE REGION WILL LEAD TO A REDUCTION OF 
WINDS TONIGHT, LOWERING UNDER 30 KNOTS. A SURFACE TROUGH MOVING 
THROUGH ON MONDAY WILL SHIFT THE WINDS TO THE WEST, BUT GENERALLY 
UNDER 25 KNOTS. WINDS WILL THEN BECOME LIGHT AND VARIABLE AS WE HEAD 
INTO TUESDAY NIGHT AS HIGH PRESSURE SLIDES THROUGH THE CENTRAL GREAT 
LAKES. INCREASED SOUTHWEST FLOW RETURNS WEDNESDAY-THURSDAY, BUT 
GENERALLY 25 KNOTS OR LESS AS MUCH WARMER AIR AND RAINS SHOWERS MOVE 
IN.

LHZ362-363-462-072130-
/O.CON.KDTX.GL.W.0003.180107T1200Z-180108T0300Z/
/O.CON.KDTX.UP.W.0002.180107T1200Z-180107T2100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
407 AM EST SUN JAN 7 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 4 PM EST THIS 
  AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM WITH THE
  LARGEST WAVES EXPECTED AROUND 1 PM TODAY.  

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BT
667 
WHUS73 KDTX 071442
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
942 AM EST SUN JAN 7 2018

...SOUTHWEST GALES AND FREEZING SPRAY OVER CENTRAL LAKE HURON 
TODAY...

.SOUTHWEST WINDS QUICKLY RAMPING UP THIS MORNING, WITH GALE FORCE 
WINDS UP TO 40 KNOTS STILL EXPECTED ACROSS CENTRAL LAKE HURON.
MILDER AIR STREAMING INTO THE REGION WILL LEAD TO A REDUCTION OF 
WINDS TONIGHT, LOWERING UNDER 30 KNOTS. A SURFACE TROUGH MOVING 
THROUGH ON MONDAY WILL SHIFT THE WINDS TO THE WEST, BUT GENERALLY 
UNDER 25 KNOTS. WINDS WILL THEN BECOME LIGHT AND VARIABLE AS WE HEAD 
INTO TUESDAY NIGHT AS HIGH PRESSURE SLIDES THROUGH THE CENTRAL GREAT 
LAKES. INCREASED SOUTHWEST FLOW RETURNS WEDNESDAY-THURSDAY, BUT 
GENERALLY 25 KNOTS OR LESS AS MUCH WARMER AIR AND RAINS SHOWERS MOVE 
IN.

LHZ362-363-462-080245-
/O.CON.KDTX.GL.W.0003.000000T0000Z-180108T0300Z/
/O.CON.KDTX.UP.W.0002.000000T0000Z-180107T2100Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
942 AM EST SUN JAN 7 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 4 PM EST THIS 
  AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 43 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CB
711 
WHUS73 KDTX 072047
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EST SUN JAN 7 2018

...SOUTHWEST GALES TO SUBSIDE DURING THE EVENING...

.GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING, BUT A 
GRADUAL DIMINISHING TREND WILL ENSUE, BRINGING GUSTS BELOW GALE 
FORCE BY MID EVENING. REMAINING FREEZING SPRAY WILL END AS WIND 
GUSTS DIMINISH AND TEMPERATURES MODERATE THROUGH THE 20S DURING THE 
COURSE OF THE EVENING. GIVEN THESE TRENDS, THE HEAVY FREEZING SPRAY 
WARNING WILL EXPIRE AT 4 PM AND THE GALE WARNING WILL LIKELY BE 
ALLOWED TO EXPIRE AT 10 PM.


LHZ362-363-462-080300-
/O.EXP.KDTX.UP.W.0002.000000T0000Z-180107T2100Z/
/O.CON.KDTX.GL.W.0003.000000T0000Z-180108T0300Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
347 PM EST SUN JAN 7 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING WILL EXPIRE AT 4 PM EST THIS
AFTERNOON...

THE HEAVY FREEZING SPRAY WARNING WILL EXPIRE AT 4 PM EST THIS
AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WARNING, EXPECT SUSTAINED 
  WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 39 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DG
766 
WHUS73 KDTX 080231
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
931 PM EST SUN JAN 7 2018


LHZ362-363-462-080345-
/O.CAN.KDTX.GL.W.0003.000000T0000Z-180108T0300Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
931 PM EST SUN JAN 7 2018

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

DG

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 6, 4:00 AM EST, 8 minutes earlier.

Area forecast discussion, Jan 6, 4:00 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
400 AM EST Sat Jan 6 2018

.DISCUSSION...

The wind chill headlines will continue through the morning with
several hours of cooling yet to go in the nocturnal cooling cycle.
Even with some bands of clouds during the night, nearly all
locations have temperatures near or below zero with any wind at all
able to produce -15 or colder wind chill. Gradient wind will be
stronger across the Thumb and force wind chill down around -25 at
times through mid morning. The morning temperature rebound will be
slow to gain traction once again but it is expected that fewer
afternoon highs will be stuck in the singles digits compared to
yesterday. The heart of this arctic air mass will be nudged eastward
as the northern extension of the surface high pressure ridge slides
through the region. This will however lead to mostly clear sky and
nearly calm wind for yet another round of zero to below zero
temperatures during the evening. Surface wind gradually increasing
from the southwest overnight will help with a rising temperature
trend but also produce below zero wind chill. This time, it is
expected to be a marginal case for advisory issuance as only the
coldest locations may touch -15 briefly before sunrise Sunday.

Attention then turns to the next pattern of snow that is set to move
in Sunday afternoon through Sunday night. Short wave energy will
arrive in a hybrid split flow pattern with the first northern stream
wave moving in Sunday afternoon. Mid level isentropic lift and
moisture associated with this wave will be lost moistening the low
levels for much of the day allowing chance POP timing to be pushed
back into the afternoon. Isentropic lift with the second wave will
increase and get light snow started during the evening. This forcing
will then transition to mid level deformation over the top of low
level moisture leaking northward from the rather active precipitation
pattern over the Mississippi valley. The deformation interacting
with the low level theta-e ridge is shown best by the GFS and a
little less by the ECMWF. These solutions are also preferred for
their greater moisture and cooler thermal profiles compared to the
NAM. Model soundings more deeply saturated, and therefore not as
warm, in the GFS are supported more by the the SREF mean than the
warmer and more shallow moisture profiles of the NAM. There are a
few SREF members that side with the NAM where brief mid level drying
will be possible between waves and trailing the Sunday night wave in
which both periods could produce some light freezing drizzle. A low
chance in mentioned in the forecast mainly north of I-69. Otherwise,
slight refinement to the snow accumulation forecast is made for lower
snow ratio toward the Ohio border but with total accumulation still
hanging around 1 inch before ending Monday morning.

The break from arctic cold remains on track for the mid week period
as the Monday front will have more of a Pacific origin. Model
consensus also continues to mature the warming trend Wednesday into
Thursday with highs in the 40s now offered both days. This trend is
fully supported by slower timing on the frontal passage and a more
open time window for warmer air to move into the region.

&&

.MARINE...

Northwest to north marginal gale force winds over much of the open
waters of Lake Huron early this morning will decrease today, with
winds at or below 20 knots by this evening as they shift to the
southwest. Winds will then quickly ramp up again on Sunday, likely
reaching gale force over the open waters of Lake Huron, and a Gale
Warning has been issued. Milder air streaming into the region will
lead to a reduction of winds Sunday night, under 30 knots. A surface
trough moving through on Monday will shift the winds to the west,
but generally under 25 knots. Winds will become light and variable
as we head into Tuesday night as high pressure slides through the
Central Great Lakes.

&&

.PREV DISCUSSION...
Issued at 1149 PM EST Fri Jan 5 2018

AVIATION...

Other than brief periods of broken stratus overnight from thin bands
of lake enhanced clouds from northern Lake Michigan, anticipate vfr
conditions. Winds will remain light, under 10 knots, and back from
west-northwest to southwest to south late in the forecast as arctic
high pressure settles south of the area.

For DTW...Brief periods of broken cigs around 4000 feet possible at
times overnight. Otherwise, skc-few conditions will predominate.

//DTW THRESHOLD PROBABILITIES...

* Low in ceilings aob 5000 feet overnight.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...Wind Chill Advisory until noon EST today for MIZ047-048-053-060>063-
     068>070-075-076-082-083.

     Wind Chill Warning until noon EST today for MIZ049-054-055.

Lake Huron...Heavy Freezing Spray Warning until 10 AM EST this morning for
     LHZ362-363-462>464.

     Heavy Freezing Spray Warning from 7 AM to 4 PM EST Sunday for
     LHZ362-363-462.

     Gale Warning from 7 AM to 10 PM EST Sunday for LHZ362-363-462.

Lake St Clair...NONE.

Michigan waters of Lake Erie...NONE.

&&

DISCUSSION...BT
MARINE.......SF
AVIATION.....DG

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jan 5, 3:47 PM EST, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
347 PM EST Fri Jan 5 2018

MIZ047>049-053>055-060>063-068>070-075-076-082-083-062100-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
347 PM EST Fri Jan 5 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

A Wind Chill Warning is in effect tonight for portions of the Thumb
and a Wind Chill Advisory is in effect for the rest of southeast
Michigan. Refer to the latest winter weather message and forecasts
for more information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional wind chill headlines may be needed through Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-062100-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
347 PM EST Fri Jan 5 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Gale Warnings and Heavy Freezing Spray Warnings are in effect for
much of the open waters of Lake Huron through tonight. Refer to the
latest marine forecasts for more information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Heavy Freezing Spray warning is in effect Saturday morning. Refer to
the latest marine forecasts for more information.

Additional gale and freezing spray headlines are possible Sunday into
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AA

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:08 AM ESTHeavy Freezing Spray WarningDTX36 hr

Nearby

Gale Warnings in Michigan, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.